Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 30, 2013, 4:26 AM CST for Lowndes County, Noxubee County, Mississippi. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 4:26 AM CST (10:26 UTC)
- Expired
- Jan 30, 2013, 5:45 AM CST
- In force
- 79 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 4:53 AM CST | TSTM WND DMG | Columbus, MS | TREE ON A HOUSE IN TOWN AND A TREE ACROSS A ROAD JUST OUTSIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 3:45 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS54 KJAN 301026
SVRJAN
MSC087-103-301145-
/O.NEW.KJAN.SV.W.0030.130130T1026Z-130130T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
* UNTIL 545 AM CST
* AT 426 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COLUMBUS AFB TO 9 MILES NORTHWEST OF CRAWFORD TO 9 MILES WEST
OF MASHULAVILLE TO 19 MILES WEST OF GHOLSON MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBUS AFB BY 440 AM CST...
KOLOLA SPRINGS BY 445 AM CST...
CALEDONIA...BENT OAK AND CRAWFORD BY 450 AM CST...
MASHULAVILLE BY 455 AM CST...
COLUMBUS AND BROOKSVILLE BY 500 AM CST...
STEENS AND GHOLSON BY 505 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3293 8835 3292 8881 3328 8881 3329 8867
3350 8867 3352 8855 3355 8853 3352 8848
3358 8849 3360 8847 3362 8851 3366 8851
3369 8837 3374 8833 3375 8825
TIME...MOT...LOC 1026Z 262DEG 24KT 3366 8853 3337 8876
3312 8888 3298 8906
$$
191 follow-up statement
808
WWUS54 KJAN 301141
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 AM CST WED JAN 30 2013
MSC087-103-301151-
/O.EXP.KJAN.SV.W.0030.000000T0000Z-130130T1145Z/
NOXUBEE MS-LOWNDES MS-
541 AM CST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR LOWNDES AND NOXUBEE COUNTIES
WILL BE ALLOWED TO EXPIRE AT 545 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR MISSISSIPPI.
LAT...LON 3293 8835 3292 8881 3328 8881 3329 8867
3350 8867 3352 8855 3355 8853 3352 8848
3358 8849 3360 8847 3362 8851 3366 8851
3369 8837 3374 8833 3375 8825
TIME...MOT...LOC 1141Z 262DEG 24KT 3373 8794 3344 8817
3319 8829 3305 8847
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:06 PM CST, 6 hours 20 minutes earlier.
Area forecast discussion, Jan 29, 10:06 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CST TUE JAN 29 2013
.DISCUSSION...MADE SOME ADJUSTMENTS TO THE FORECAST FOR TONIGHT.
RAISED OVERNIGHT LOWS...MAINLY IN THE EAST. TEMPS WILL LIKELY BE
STEADY NEAR 70 FOR MUCH OF THE NIGHT. THE MAIN LINE SEEMS TO BE
ACCELERATING...SO COOLER TEMPS MAY MOVE INTO TH WESTERN ZONES A
LITTLE SOONER...BUT FOR NOW WILL LEAVE TIME CLOSE TO 12Z. ADJUSTED
WIND ADVISORY TO EXTEND THE TIME TO 3Z. LOOKS LIKE THE GRADIENT
SHOULD HOLD BEYOND MIDNIGHT. IT WILL BE BREEZY ACROSS THE CWA.
MUCH OF THE THUNDERSTORM ACTIVITY HAS BEEN ACROSS THE DELTA ON BOTH
SIDES OF THE RIVER...BUT A FEW STORMS ARE STARTING TO DEVELOP TO THE
SOUTH. TIMING OF THE ACTIVITY STILL LOOKS GOOD. A NEW WATCH WILL BE
OUT SHORTLY.
&&
.AVIATION...MVFR CEILINGS RAPIDLY FILLING IN NEWD OVER THE CWFA.
FIRST BATCH OF SUPERCELLS LIFTING N OF OUR AREA HOWEVER MORE
PROLIFIC AXIS OF PRE-FRONTAL STORMS BUILDING INTO OUR WRN TIER AT
03Z. EXPECT DETERIORATING IFR CONDS WITH THE NUMEROUS STRONG/SEVERE
TSRA AS THE COLD FRONT ACCELERATES EWD TO MS RIVER 06-08Z AND
CROSSING I-55 08-11Z AND FINALLY THE MS/AL BORDER 11-14Z EXITING
THE ENTIRE CWFA BY 15Z. SUSTAINED S WINDS OF 15-25KTS WILL BE COMMON
WITH GUSTS OF 35KTS OVERNIGHT SHIFTING TO THE WSW WITH FROPA. VFR
BROKEN CLOUDS CAN BE EXPECTED ABOUT 3-4HRS AFTER THE WIND SHIFT WITH
STILL GUSTY WNW WINDS OF 15-25KTS 15Z-23Z WEDNESDAY./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 64 32 59 / 100 32 10 5
MERIDIAN 69 68 31 58 / 90 63 13 5
VICKSBURG 56 62 31 61 / 99 14 7 5
HATTIESBURG 69 67 33 59 / 87 63 9 5
NATCHEZ 57 61 31 60 / 98 13 7 5
GREENVILLE 56 55 31 58 / 100 14 5 5
GREENWOOD 58 61 30 59 / 100 15 8 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR MSZ018-019-025>027-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR LAZ007>009-015-016-
023-025.
AR...WIND ADVISORY UNTIL 3 AM CST WEDNESDAY FOR ARZ074-075.
&&
7/40Hazardous weather outlook, Jan 30, 1:56 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 156 AM CST WED JAN 30 2013 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025-034-035-040- 041-310800- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 156 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL NOT BE NEEDED. LAZ026-MSZ026>033-036>039-042>066-072>074-310800- CONCORDIA-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 156 AM CST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI AND SOUTHERN PORTION OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND WEDNESDAY SOME SEVERE STORMS WITH DAMAGING WINDS TO AROUND 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE THROUGH EARLY THIS MORNING AHEAD OF A STRONG COLD FRONT. THE COLD FRONT WAS PUSHING INTO THE NORTHWEST DELTA REGION EARLY THIS MORNING. THIS ACTIVITY IS EXPECTED BETWEEN 2 AM AND 7 AM BEFORE MOVING EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED EARLY THIS MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Local storm report, Jan 30, 2:46 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
246 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 5 SSW BLACK HAWK 33.26N 90.05W
01/30/2013 HOLMES MS LAW ENFORCEMENT
TREES DOWN ALONG HOLLY GROVE AND MEEKS ROAD OFF HIGHWAY
17
&&
CMELocal storm report, Jan 30, 2:54 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 3 SSE NEWELLTON 32.03N 91.22W
01/30/2013 TENSAS LA LAW ENFORCEMENT
4 POWER POLES BROKEN AND LINES DOWN ALONG HWY 605.
&&
CMELocal storm report, Jan 30, 3:04 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
304 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG 2 E GRENADA 33.78N 89.78W
01/30/2013 GRENADA MS EMERGENCY MNGR
ROOF BLOWN OFF APARTMENTS NEAR HWY 8 EAST.
&&
CMELocal storm report, Jan 30, 3:40 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 1 ENE FLOWOOD 32.33N 90.09W
01/30/2013 RANKIN MS LAW ENFORCEMENT
TRANSFORMERS BLOWN DOWN AND LINES AND LIGHTS HANGING IN
THE ROAD AT LUCKNEY AND LAKELAND DR.
&&
CMELocal storm report, Jan 30, 4:10 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TSTM WND DMG 2 E CARTHAGE 32.74N 89.50W
01/30/2013 LEAKE MS EMERGENCY MNGR
2 RVS DAMAGED AT THE CARTHAGE COLISEUM.
&&
CMELocal storm report, Jan 30, 4:13 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG ZAMA 32.97N 89.38W
01/30/2013 ATTALA MS LAW ENFORCEMENT
SEVERAL TREES DOWN WITH A FEW ACROSS HWY 19.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:23 PM CST | Tornado Warning | JAN | Bolivar, Washington | 67 min |
| Jan 29, 6:48 PM CST | Special Weather Statement | JAN | Washington | 32 min |
| Jan 29, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Jan 29, 7:07 PM CST | Tornado Warning | JAN | Washington | 38 min |
| Jan 29, 7:26 PM CST | Tornado Warning | JAN | Bolivar, Leflore, Sunflower | 64 min |
| Jan 29, 7:49 PM CST | Special Weather Statement | JAN | Humphreys, Sharkey | 31 min |
| Jan 29, 8:15 PM CST | Special Weather Statement | JAN | Sunflower | 30 min |
| Jan 29, 9:54 PM CST | Tornado Warning | JAN | Washington | 66 min |
| Jan 29, 10:43 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 62 min |
| Jan 29, 10:46 PM CST | Tornado Warning | JAN | Bolivar, Sunflower, Washington | 59 min |
| Jan 29, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 56 min |
| Jan 30, 12:03 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 87 min |
| Jan 30, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 86 min |
| Jan 30, 1:10 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery, Yazoo | 95 min |
| Jan 30, 1:24 AM CST | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 96 min |
| Jan 30, 2:07 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Webster | 83 min |
| Jan 30, 2:18 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 57 min |
| Jan 30, 2:47 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Madison, Yazoo | 58 min |
| Jan 30, 2:50 AM CST | Severe Thunderstorm Warning | JAN | Montgomery | 40 min |
| Jan 30, 3:21 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 39 min |
| Jan 30, 3:24 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 51 min |
| Jan 30, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster, Winston | 62 min |
| Jan 30, 3:35 AM CST | Severe Thunderstorm Warning | JAN | Leake | 55 min |
| Jan 30, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Simpson | 64 min |
| Jan 30, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Scott | 48 min |
| Jan 30, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 77 min |
| Jan 30, 4:31 AM CST | Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more | 13 hr |
| Jan 30, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Newton | 76 min |
| Jan 30, 4:49 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 41 min |
| Jan 30, 5:24 AM CST | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 51 min |
| Jan 30, 5:43 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 47 min |
| Jan 30, 6:17 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 58 min |
| Jan 30, 6:29 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 46 min |
| Jan 30, 6:39 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 51 min |
| Jan 30, 6:48 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Jan 30, 6:58 AM CST | Tornado Warning | JAN | Clarke, Lauderdale | 47 min |
| Jan 30, 7:12 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 48 min |
| Jan 30, 7:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Jan 30, 7:50 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.